MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number C80G-021M
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
Berlin heart inc.Clinical affairs was informed by the clinic on 2024-07-29 that there had been a crack on the arterial cannula for small children ø 6 mm; l 25 cm on (b)(6) 2024.The defect appeared to be at the cannula connection.Blood was noticed on the floor.Both inflow and outflow cannula were clamped and the patient was intubated.At the time of the report, the affected portion of the cannula had been trimmed off and discarded by the site, and no photos of the crack were taken.The patient recovered in the icu after the event with no deficits noted.At the time of the report, the affected cannula had been disposed of by the site, and no photos of the crack were taken.
 
Additional Manufacturer Narrative
The cannula (lot no.00132837) was in use on the patient from 2023-12-12 until the time of the event on 2024-07-29 (230 days).We have reviewed the production records of the excor arterial cannula lot no.00132837.This product was produced according to our specification.According to the production records, a total of 5 cannulas with this lot number were produced and all were distributed in the usa.All of the 5 cannulas were used on patients: 3 cannulas are still on the patients, the cannula associated with this complaint has been explanted as the patient was transplanted, and 1 cannula is no longer on the patient as the care has been withdrawn.There are no additional complaints associated with this lot number.It is not possible to investigate the event further as no pictures of the alleged crack were provided by the clinic and they have disposed of the affected cannula.
 
Additional Manufacturer Narrative
The cannula (lot no.00132837) was in use on the patient from 2023-12-12 until the time of the event on 2024-07-12 (213 days).The incorrect event date as well as the usage days of the pump were entered inadvertently in box h11.They have been revised.The initial mdr described that it is not possible to investigate the event further as no pictures of the alleged crack were provided by the clinic and they have disposed of the affected cannula.However, the code 4115 for type of investigation in box h6 was omitted.The code has beed added.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
dudley rajapaksa
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639706
MDR Report Key20033732
Report Number3004582654-2024-00038
Device Sequence Number17746008
Product Code DSQ
UDI-Device Identifier04260090041352
UDI-Public(01)04260090041352(17)260531(10)00132837
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Modification/Adjustment
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberC80G-021M
Device Lot Number00132837
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age24 MO
Patient SexMale
Patient Weight9 KG